Alert archive / California / Wind Advisories in 2012
Wind Advisory 62, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 19, 2012, 7:49 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 7:49 PM PDT (02:49 UTC)
- Expired
- Sep 20, 2012, 1:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
146 WWUS76 KLOX 200249 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 749 PM PDT WED SEP 19 2012 CAZ039-052-200800- /O.NEW.KLOX.WI.Y.0062.120920T0249Z-120920T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 749 PM PDT WED SEP 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 1 AM PDT THURSDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP ACROSS THE AREA THIS EVENING...AND CONTINUE THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR THROUGH AND BELOW THE PASSES AND CANYON THE SANTA YNEZ MOUNTAINS. * IMPACTS...GUSTY SUNDOWNER WINDS WILL IMPACT AREA ROADWAYS TONIGHT...INCLUDING HIGHWAY 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
1 follow-up statement
493 WWUS76 KLOX 200732 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1232 AM PDT THU SEP 20 2012 ...WIND ADVISORIES WILL BE ALLOWED TO EXPIRE... .THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWESTERLY WINDS HAD DIMINISHED. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. CAZ039-052-200845- /O.EXP.KLOX.WI.Y.0062.000000T0000Z-120920T0800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1232 AM PDT THU SEP 20 2012 ...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING... WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:56 PM PDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 19, 4:56 PM PDT, 2 hours 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 456 PM PDT WED SEP 19 2012 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE WILL LINGER OVER THE REGION THROUGH FRIDAY WITH ABOVE SEASONAL TEMPERATURES...WITH THURSDAY EXPECTED TO BE THE WARMEST DAY. LOW PRESSURE SHOULD ARRIVE BY SATURDAY TO INCREASE THE MARINE LAYER AND COOL THE AFTERNOON TEMPERATURES TO BELOW SEASONAL NORMALS INTO MIDWEEK...ALTHOUGH SOME WARMING IS POSSIBLE BY THE MIDDLE OF NEXT WEEK. && .SHORT TERM (TONIGHT-SAT)... THE LATEST FORECAST GUIDANCE IS CONSISTENT WITH THIS MORNINGS GUIDANCE CONCERNING THE PRESSURE GRADIENTS. FOR TONIGHT...LOCALLY GUSTY WINDS ARE EXPECTED ACROSS THE MOUNTAINS AND SOUTH COAST OF SANTA BARBARA COUNTY...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. THURSDAY STILL LOOKS THE WARMEST WITH THE GRADIENTS GOING THE MOST OFFSHORE THEN. THE WARMEST VALLEY LOCATIONS WILL TOP OUT NEAR OR AROUND 100 DEGREES. SKIES WILL BE SUNNY ASIDE FROM SOME MORNING LOW CLOUDS AND FOG IN CENTRAL COAST SECTIONS AND THE SANTA YNEZ VALLEY. CONDITIONS WILL NOT CHANGE MUCH FOR FRIDAY...ALTHOUGH THE PRESSURE GRADIENTS WILL START TO TREND ONSHORE FRIDAY AFTERNOON...LEADING TO COOLER TEMPERATURES RIGHT ALONG THE COAST. THE PRESSURE GRADIENTS WILL CONTINUE TO TREND ONSHORE EVEN MORE FRIDAY NIGHT AND SATURDAY AS A WEAK TROUGH APPROACHES THE COAST. FRIDAY NIGHT WILL BE THE FIRST NIGHT FOR LOW CLOUDS AND FOG ALONG THE SOUTH COAST AND SATURDAY WILL BE A COOLER DAY FOR MANY PORTIONS OF THE FORECAST AREA. .LONG TERM (SUN-WED)... THE TROUGH CONTINUES TO DEEPEN ACROSS THE AREA SUNDAY AND MONDAY CAUSING ADDITIONAL COOLING WITH THE WARMEST LOCATIONS ONLY IN THE UPPER 80S AND LOWER 90S. LOW CLOUDS AND PATCHY FOG WILL STRETCH INTO ALL COASTAL AND VALLEY LOCATIONS DURING THE NIGHT AND MORNING HOURS WITH SOME AREAS POSSIBLY SLOW TO CLEAR MONDAY AFTERNOON. THE TROUGH THEN PASSES TO THE EAST OF THE AREA TUESDAY AND WEDNESDAY WITH THE GFS MODEL SHOWING A WEAK RIDGE PUSHING UP FROM THE SOUTH FOR A FEW DEGREES OF WARMING BY WEDNESDAY. THE EC MODEL HAS A SECONDARY TROUGH SETTLING OVER NORTHERN CALIFORNIA BY WEDNESDAY...BUT THE HEIGHTS OVER SOUTHERN CALIFORNIA DO NOT DIFFER TOO MUCH BETWEEN THE MODELS. PREFER THE GFS MODEL ANYWAY AS THE EC IS LOOKING A LITTLE ODD. && .AVIATION...19/2356Z. AT COASTAL TERMINALS NORTH OF POINT CONCEPTION...VFR CONDITIONS WILL PERSIST THROUGH 05Z...THEN LIFR TO IFR CONDITIONS WILL LIKELY DEVELOP BETWEEN 06Z AND 10Z. CONDITIONS SHOULD LOWER TO PRIMARILY LIFR BETWEEN 08Z AND 12Z. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 15Z AND 17Z. AT COASTAL TERMINALS SOUTH OF POINT CONCEPTION...VFR CONDITIONS WILL PERSIST THROUGH 10Z...THEN THERE IS A CHANCE OF LIFR TO IFR CONDITIONS THROUGH 16Z. VFR CONDITIONS WILL REDEVELOP AROUND 16Z. KLAX...THERE IS 20 PERCENT CHANCE OF LIFR TO IFR CONDITIONS BETWEEN 10Z AND 16Z. OTHERWISE...VFR CONDITIONS WILL LIKELY PERSIST. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. NO WIND ISSUES ARE EXPECTED AT THIS TIME. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). && PUBLIC...SWEET AVIATION...HALL SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 19, 6:30 AM PDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 630 AM PDT WED SEP 19 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 923 PM PDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT STRONG WINDS WILL DEVELOP ACROSS THE OUTER COASTAL WATERS THIS AFTERNOON AND GALE FORCE WINDS ARE LIKELY. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY GALE FORCE WINDS WILL CONTINUE THROUGH AT LEAST THURSDAY MORNING. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:30 PM PDT | Small Craft Advisory | LOX | 37 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.